MAUDE Adverse Event Report: BIOMET 3I CERTAIN LOW PROFILE ONE-PIECE ABUTMENT 3.4MM(D) X 1MM(H); DENTAL ABUTMENT

BIOMET 3I CERTAIN LOW PROFILE ONE-PIECE ABUTMENT 3.4MM(D) X 1MM(H); DENTAL ABUTMENT
Catalog Number ILPC341U
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient presented with a loose hybrid and when removing the hybrid, two (2) abutments had been found to be fractured.Both abutments had to be replaced.Symptoms as a result of the event: patient had discomfort from prosthesis moving.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).A4: weight unknown / not provided d10: lpcgsh, low profile abutment gold-tite retaining screw/lot# 1254824.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: type of investigation codes were added: 4109, 4111 and 3331.H6: investigation findings code was added: 3252.H6: investigation conclusions code was added: 4307.H10: narrative/data was updated.Zimvie received the reported abutment for evaluation.Visual evaluation of the as returned device identified the abutment with signs of use, and was observed fractured around the collar.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.Dhr review was completed for the subject lot number 2023060298.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2023060298 for similar events and no other complaint was identified.Based on the investigation and risk management file review, the most likely root causes determined from the investigation are patient factors (patient conditions) or customer error.Therefore, based on the available information, device malfunction did occur.The reported event was confirmed with all the available information.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.
 
Event or Problem Description
No additional event information received at the time of this report.

Brand Name
CERTAIN LOW PROFILE ONE-PIECE ABUTMENT 3.4MM(D) X 1MM(H)
Common Device Name
DENTAL ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key19360476
Report Number0001038806-2024-01051
Device Sequence Number20418699
Product Code NHA
UDI-Device Identifier00844868021117
UDI-Public(01)00844868021117(17)280616(10)2023060298
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K092341
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberILPC341U
Device Lot Number2023060298
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL SCREW-SEE H10 NARRATIVE.
Patient Age76 YR
Patient SexFemale
Patient EthnicityNon Hispanic